I have just received a diagnosis of Trigeminal Neuralgia - for those not knowing its a misfiring of the Trigeminal nerve, found to start by the ear and branches out basically encompass most of the face. It reduces the suffer to extreme pain to the point of screaming, crying your eyes out and in a few cases suicide. (Not happy stuff at all) Needless to be said normal painkillers do not work on it (I tried the opioid family with no success, not even a dent!) So my doctor has prescribed me Carbamazepine, which has for the most part begun working and tryust me when I said I woke up today with only an ache and cried with relief that it was all I had.
However, (Why does there always have to be a 'downside') the patient guidance notes state "Tell the doctor if you are taking hormone contraceptives, e.g. Pills, patches, injections or implants. Tegretol (brand name of carbamazepine) affects the way the contraceptive works in your body, and you may get breakthrough bleeding or spotting. It may also make the contraceptive less effective and there will be a risk of getting pregnant. You should think about using other contraceptives."
Now I understand and I know that I should be using Condoms and my partner is more than fine with that. But I also know this drug is used for epilepsy as it is an anti-convulsant and therefore there may be a few people here who have taken it. so I have a couple of questions?
How much has it affected your contraceptives?
Did you experience spotting/breakthrough bleeding?
Have you had a pregnancy or pregnancy scare with it?
My contraceptive implant is running down anyhow, is it worth getting another in your opinion?
Thank you for your help!